MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US ATTUNE FB INSERT IMPACTOR; ATTUNE INSTRUMENTS : IMPACTORS

DEPUY ORTHOPAEDICS INC US ATTUNE FB INSERT IMPACTOR; ATTUNE INSTRUMENTS : IMPACTORS
Catalog Number 254401009
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/31/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that the tech noticed staining on the fb insert impactor.Spd tried several techniques to remove the white stains but were unsuccessful.The instrument was not used in the case.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d9.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information was received and stated that no surgical delays or patient harm.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary it was reported that the instrument was not used in the case but the tech noticed staining on the fb insert impactor.Spd tried several techniques to remove the white stains but were unsuccessful.It must be replaced.The product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found a foreign substance over at different spots within the surface.The reported event was confirmed.The potential cause of the observed failure mode is being attributed to cleaning/sterilization methods.According to ifu-0902-00-836 rev.G, instruments must be cleaned as soon as possible after use.If cleaning must be delayed, immerse instruments in a compatible detergent solution, spray with an instrument pre-soak solution, or cover instruments with a towel moistened with critical water (high purity water generated by processes such as ro, deionization or distillation) to prevent drying and encrustation of surgical soil.A dimensional inspection was not performed since it was not applicable to the complaint condition.A functional test was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the attune fb insert impactor would have contributed to the complained device issue.Based on the investigation findings, the potential cause is traced to maintenance, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A records evaluation (mre) was not performed.H11 additional narrative: added: b5 corrected: h3.

Brand Name
ATTUNE FB INSERT IMPACTOR
Common Device Name
ATTUNE INSTRUMENTS : IMPACTORS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key21364479
Report Number1818910-2025-02514
Device Sequence Number12880288
Product Code HWA
UDI-Device Identifier10603295395423
UDI-Public(01)10603295395423(10)BFA11VN
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number254401009
Device Lot NumberBFA11VN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/31/2025
Supplement Date Received by Manufacturer02/27/2025
03/20/2025
Initial Report FDA Received Date02/12/2025
Supplement Report FDA Received Date03/03/2025
03/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/05/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexMale